This month I decided to skip my period by skipping the placebo week of my birth control pills (Sprintec) and continuing with the next packet of blue pills. This week is the week I would normally be on the placebo pills and having my period (beginning Sunday the 7th). I have done this a few times before, and there have been no problems. However, all day today (the 12th) I have been spotting. Is this normal? My partner and I had a condom malfunction 8 days ago, but I have been taking my pills diligently according to the directions since January... Should I be worried of pregnancy?
The short answer is yes, any time there is abnormal bleeding you need to consider pregnancy or infection as a possible cause. It is unlikely if you have been consistently taking your pills without a break and without antibiotics to affect the absorption.
Continuous hormonal therapy results in an unstable endometrial lining in some women, so breakthrough occurs. It is a common side effect and is the most likely explanation for your spotting. But to be on the safe side, because of the condom malfunction, you should have a pregnancy test.